Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 65, NWS Milwaukee, WI

August 19, 2018

NWS Milwaukee, WI issued this small craft advisory at Aug 19, 2018, 8:43 PM CDT. It took effect at Aug 20, 2018, 6:00 AM CDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2018, 8:43 PM CDT (01:43 UTC)
In effect from
Aug 20, 2018, 6:00 AM CDT
Expired
Aug 22, 2018, 10:02 AM CDT
In force
52 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

557 
WHUS73 KMKX 200143
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
843 PM CDT Sun Aug 19 2018

...Persistent Gusty East To Southeast Wind...

.Strong low pressure approach the region will track across the
southern tip of Lake Michigan late Monday night. A persistent
gusty east to southeast wind ahead of the low will bring waves of
3 to 4 feet late tonight and Monday. Winds will relax for a short
time, but then back to the north later Monday night into Tuesday
with another small craft advisory likely needed for the stronger 
northerly winds and building waves. 

LMZ643>646-200945-
/O.NEW.KMKX.SC.Y.0065.180820T1100Z-180821T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
843 PM CDT Sun Aug 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM CDT MONDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 6 AM to 7 PM CDT
Monday. 

* WINDS: East 5 to 10 knots becoming southeast 10 to 20 knots on
  Monday. 

* WAVES: Less than 1 foot building to 3 to 4 feet on Monday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
11 follow-up statements
578 
WHUS73 KMKX 200827
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
327 AM CDT Mon Aug 20 2018

...Persistent Gusty East To Southeast Wind...

.Persistent gusty east to southeast winds today and tonight will 
result in waves of 3 to 6 feet. While winds will relax for a 
short time overnight, north winds will quickly increase toward
daybreak Tuesday and persist into Tuesday evening. Waves of 3 to 7
feet are expected during this time frame. As a result, the small 
craft advisory has been extended into Tuesday evening.

LMZ643>646-201630-
/O.EXT.KMKX.SC.Y.0065.180820T1100Z-180822T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
327 AM CDT Mon Aug 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT TUESDAY...

The Small Craft Advisory is now in effect until 10 PM CDT
Tuesday. 

* WINDS: East 5 to 10 knots becoming southeast 10 to 20 knots on
  today. A wind shift to the north will occur late tonight and 
  Tuesday with speeds between 15 and 25 knots.

* WAVES: Building to 3 to 5 feet on this afternoon into tonight. 
  Late tonight and Tuesday waves are forecast to be 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
370 
WHUS73 KMKX 201423
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
923 AM CDT Mon Aug 20 2018

...Persistent Gusty East To Southeast Wind...

.Persistent gusty east to southeast winds today and tonight will
result in waves of 3 to 6 feet. While winds will relax for a
short time overnight, north winds will quickly increase toward
daybreak Tuesday and persist into Tuesday evening. Waves of 3 to
7 feet are expected during this time frame. As a result, the
small craft advisory has been extended into Tuesday evening.

LMZ643>646-202230-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
923 AM CDT Mon Aug 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
TUESDAY...

* WINDS: East 5 to 10 knots becoming southeast 10 to 20 knots on 
  today. A wind shift to the north will occur late tonight and 
  Tuesday with speeds between 15 and 25 knots. 

* WAVES: Building to 3 to 5 feet on this afternoon into tonight. 
  Late tonight and Tuesday waves are forecast to be 4 to 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
855 
WHUS73 KMKX 201921
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
221 PM CDT Mon Aug 20 2018

...BREEZY EAST WINDS TURNING NORTH WITH RESULTANT HIGH WAVES...

.Breezy east winds today and tonight will result in waves of 3 to
6 feet. While winds will relax for a short time overnight south of
Port Washington, north winds will quickly increase toward 
daybreak Tuesday and persist into Tuesday evening. Waves of 3 to 7
feet are expected during this time frame. 

LMZ643>646-210330-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
221 PM CDT Mon Aug 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
TUESDAY...

* WINDS: East 10 to 20 knots into the evening. A wind shift to 
  the north will occur late tonight and Tuesday with speeds 
  between 15 and 25 knots. 

* WAVES: Building to 3 to 5 feet this afternoon into tonight. 
  Late tonight and Tuesday waves are forecast to be 4 to 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
212 
WHUS73 KMKX 210243
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
943 PM CDT Mon Aug 20 2018

...BREEZY EAST WINDS TURNING NORTH WITH RESULTANT HIGH WAVES...

.Breezy east winds tonight will result in waves of 3 to 6 feet. 
While winds will relax for a short time overnight south of Port 
Washington, north winds will quickly increase toward daybreak 
Tuesday and persist into Tuesday evening. Waves of 3 to 7 feet are
expected during this time frame.

LMZ643>646-211045-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
943 PM CDT Mon Aug 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
TUESDAY...

* WINDS: East 10 to 20 knots with gusts to 25 knots. A wind shift
  to the north will occur late tonight and Tuesday with speeds
  increasing to between 15 and 25 knots. 

* WAVES: 3 to 5 feet increasing to 4 to 7 feet late tonight and
  Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK
724 
WHUS73 KMKX 210754
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
254 AM CDT Tue Aug 21 2018

...Winds Backing To Northeast Then North Today...

.Gusty east to northeast winds will back to the northeast then 
north through the day and become unseasonably strong through 
tonight. Expect large waves, especially out toward open water and 
south of Milwaukee. 

LMZ643-644-211600-
/O.EXT.KMKX.SC.Y.0065.000000T0000Z-180822T1100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
254 AM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT WEDNESDAY...

The Small Craft Advisory is now in effect until 6 AM CDT
Wednesday. 

* WINDS: Northeast 15 to 25 knots, backing to the north by
  afternoon. Winds diminishing this evening. 

* WAVES: building to 4 to 6 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-211600-
/O.EXT.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
254 AM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

The Small Craft Advisory is now in effect until 1 PM CDT
Wednesday. 

* WINDS: East to northeast wind 5 to 15 knots, backing to the
  northeast and increasing to 15 to 25 knots this morning, then
  backing north this afternoon.  

* WAVES: 3 to 4 feet increasing to 4 to 7 feet by this afternoon. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
165 
WHUS73 KMKX 211442
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
942 AM CDT Tue Aug 21 2018

...Gusty Northeast Winds Backing North Today...

.Gusty northeast winds will back to the north through the day and
become unseasonably strong through tonight. Expect large waves, 
especially out toward the open waters and south of Milwaukee.

LMZ643-644-212245-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
942 AM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
WEDNESDAY...

* WINDS: Northeast 15 to 25 knots, backing to the north by 
  afternoon. Winds diminishing this evening. 

* WAVES: Building to 4 to 6 feet today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-212245-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
942 AM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

* WINDS: East to northeast wind 5 to 15 knots, backing to the 
  northeast and increasing to 15 to 25 knots this morning, then 
  backing north this afternoon. 

* WAVES: 3 to 5 feet increasing to 4 to 7 feet by this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
043 
WHUS73 KMKX 212029
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
329 PM CDT Tue Aug 21 2018

...Gusty North Winds and High Waves Through Tonight...

LMZ643-644-220430-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
329 PM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
WEDNESDAY...

* WINDS: North 15 to 25 knots, diminishing overnight.
  

* WAVES: 4 to 6 feet today subsiding to 3 to 5 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-220430-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
329 PM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

* WINDS: North 15 to 25 knots, diminishing overnight.

* WAVES: 4 to 7 feet subsiding to 3 to 5 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
020 
WHUS73 KMKX 220223
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
923 PM CDT Tue Aug 21 2018

...Gusty North Winds and High Waves Through Tonight...

LMZ643-644-221030-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
923 PM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
WEDNESDAY...

* WINDS: North 10 to 20 knots with gusts to 25 knots, diminishing
  overnight. 

* WAVES: 3 to 5 feet tonight subsiding to 2 to 4 feet late
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-221030-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
923 PM CDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

* WINDS: North 10 to 20 knots with gusts to 25 knots.

* WAVES: 4 to 7 feet subsiding to 1 to 3 feet Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK
254 
WHUS73 KMKX 220800
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
300 AM CDT Wed Aug 22 2018

...Gusty North Winds and High Waves Through Tonight...

LMZ643-644-221100-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
300 AM CDT Wed Aug 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY
THIS MORNING...

* WINDS: Northwest 10 to 15 knots. 

* WAVES: Diminishing to 1 to 2 feet this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-221600-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
300 AM CDT Wed Aug 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: Northwest 10 to 20 knots.

* WAVES: 3 to 5 feet subsiding to 1 to 3 feet this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
485 
WHUS73 KMKX 220836
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
336 AM CDT Wed Aug 22 2018

...Northwest Winds and Waves Slowly Diminishing...

LMZ643-644-221100-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
336 AM CDT Wed Aug 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY
THIS MORNING...

* WINDS: Northwest 10 to 15 knots.

* WAVES: Diminishing to 1 to 2 feet this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-221645-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
336 AM CDT Wed Aug 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: Northwest 10 to 20 knots.

* WAVES: 3 to 5 feet subsiding to 1 to 3 feet this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
809 
WHUS73 KMKX 221502
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1002 AM CDT Wed Aug 22 2018

...Winds and Waves Subsiding Today...

LMZ645-646-221615-
/O.CAN.KMKX.SC.Y.0065.000000T0000Z-180822T1800Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1002 AM CDT Wed Aug 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Small Craft Advisory. 

Winds and waves will continue to subside through the afternoon.

$$
Cronce

www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 8:43 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 19, 8:43 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
843 PM CDT Sun Aug 19 2018

.UPDATE...

We had an isolated shower pop over Rock county over the last hour
or so. Looks like it developed along an axis of weak convergence
with some CAPE and a minimum of CIN. It is wiping out, but we'll
need to keep an eye on that area for the potential of more
isolated showers. Nothing serious, just pesky. No new models runs
to suggest any changes to the forecast for tomorrow/tomorrow
night. Tonight should be rather quiet with clouds just gradually
thickening. The overcast skies will keep temps in check, so a mild
and humid night in store.

&&

.MARINE...

Increasing east to southeast winds will bring waves to around 4
feet late tonight and through Monday as strong low pressure
approaches the area. A small craft advisory is in effect from just
north of Port Washington, south to the WI/IL state line.

Look for winds to back to the north and increase Monday night and
Tuesday. Another small craft advisory will likely be needed for
that period.

&&

.PREV DISCUSSION... (Issued 549 PM CDT Sun Aug 19 2018)

UPDATE...

The 18z model runs aren't showing any major deviations from the
current forecast of heavy rain potential across southern Wisconsin
Monday afternoon through Monday night. A bit unsettling is the
latest HRRR model that suggests the leading bands of rain will
continually erode/evaporate, keeping much of southeast Wisconsin
dry into Monday evening. This is clearly an outlier compared to
the majority of the models at this point, but it's something to
keep an eye on. No changes at this time.

AVIATION(00Z TAFS)...

Look for VFR conditions across southern Wisconsin through early
afternoon on Monday. A large and unseasonably strong low pressure
system will track from NE Missouri Monday afternoon, to southern
Lower Michigan by Tuesday morning. Mid and high level clouds will
continue to spread across the area through Monday morning.
Gradually lowering CIGS and the chance for rain begin to push
into the area later Monday morning, becoming more widespread
during the afternoon. MVFR conditions will arrive during the
afternoon, with some IFR conditions possible southwest of
Madison. The southern track of the low pressure system will bring
an increasing easterly flow to the area.

PREV DISCUSSION... (Issued 325 PM CDT Sun Aug 19 2018)

SHORT TERM...

Tonight And Monday...Forecast Confidence Is High.

Scattered to broken diurnal cumulus clouds should dissipate by
early this evening, with loss of daytime heating. Middle to high
clouds are expected to gradually move east into the area tonight
into Monday morning. Gradually increasing clouds and winds should
limit fog to just river valleys and low lying areas overnight.

Main warm conveyor belt with warm and moist advection will rotate
northeastward into the area Monday, reaching the Lake Michigan
shoreline by later in the afternoon. There is plenty of upward
vertical motion associated with low to middle level frontogenesis
response. Latest CAMs are still showing a band of convection
moving into the area. Thus, went with the upward trend to high
PoPs for thunderstorms Monday across the area.

Monday night and Tuesday night...Forecast confidence medium to
high.

A Flash Flood Watch is in effect for east central WI and portions
of se WI until 14z Tue. The occluded low will track across far se
WI or ne IL early Tue AM and onto Ontario, Canada later in the
day. PWs will rise to 1.7-1.8 inches with soundings to become
moist adiabatic with very marginal, tall, skinny CAPE. Thus
precipitation efficiency will be high for this event. Areal pcpn
forecast is 1-2 inches but a swath of 2-4 inches may occur where
the strongest frontogenesis sets up Monday night. This will
likely be a sw-ne oriented band of moderate to heavy rain in the
watch area. The main concern is this band setting up over urban
areas or areas that already received several inches of rain the
past few days. Rain chances will linger through the day on Tue as
a shortwave troughs drops sewd from nwly flow aloft. Afterward,
cold and dry air advection will take hold for Tue nt. Clear skies
and low temps in the 50s is forecast for early Wed AM.

LONG TERM...Wednesday through Sunday...Forecast confidence
medium.

A large high pressure area will track from the Middle MS River
Valley east across the Ohio River Valley for Wed-Thu. Pleasant
temps and humidity is forecast for srn WI.

Sswly flow and warm, moist advection will bring a return of warm
and humid conditions into the weekend. The best chances for
showers and thunderstorms will be Friday and Friday night when a
shortwave trough moves across WI.

AVIATION(21Z TAFS)...

Scattered to broken diurnal cumulus clouds are expected to linger
until early evening, with any ceilings gradually lifting above
3000 feet. Light winds are expected, with an east southeast lake
breeze near Lake Michigan.

Middle to high clouds will gradually push eastward into the area
tonight into Monday morning. East southeast winds tonight will
gradually increase Monday. The increasing clouds and winds should
limit any fog to the river valleys and low lying areas.

First band of thunderstorms should push northeast into the area
Monday, reaching Madison around 18Z Monday, and the eastern
terminals by 21Z Monday. Ceilings and visibility values will drop
to IFR category or lower in any thunderstorms. Heavy rainfall is
possible as well.

The thunderstorms and risk for heavy rainfall should linger
Monday night, before slowly ending from west to east Tuesday
morning. Winds should back to the north by later Monday night,
before becoming gusty Tuesday.

MARINE...

Onshore winds will increase later tonight into Monday night,
before backing north early Tuesday morning. Gusty north to
northwest winds are then expected Tuesday into Tuesday night,
with low pressure passing by to the south.

This period will see increasing waves from south to north Monday,
into the 3 to 5 foot range and lingering into Monday night. Waves
should remain in the 3 to 6 foot range Tuesday into Tuesday
night, highest toward the open waters of Lake Michigan. A Small
Craft Advisory will likely be needed for Monday into Tuesday
night.

BEACHES...

Combination of increasing onshore winds, and building waves of 3
to 5 feet, should result in a high swim risk across the beaches of
Lake Michigan Monday into Monday night. A Beach Hazards Statement
will likely be needed for this period. This risk may linger into
Tuesday as well, with gusty north winds and 3 to 6 foot waves,
highest toward the open waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement from 7 AM CDT Monday through late Monday
     night for WIZ060-066-071-072.

     Flash Flood Watch from Monday afternoon through Tuesday morning
     for WIZ051-052-058>060-064>066.

LM...Small Craft Advisory from 6 AM to 7 PM CDT Monday for LMZ643>646.

&&

Update...Davis
Tonight/Monday and Aviation/Marine...Wood
Monday Night through Sunday...Gehring
Hazardous weather outlook, Aug 19, 2:44 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
244 PM CDT Sun Aug 19 2018

WIZ046-047-051-052-056>060-062>072-201945-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
244 PM CDT Sun Aug 19 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

More heavy rainfall and thunderstorms are expected Monday
afternoon into Tuesday morning. A Flash Flood Watch is in effect
from late Monday afternoon into Tuesday morning from Jefferson to
Milwaukee Counties northward to Fond Du Lac and Sheboygan
Counties. 1.5 to 2 inches of rain is forecast but locally 2 to 4
inches is possible.

There is a high swim risk Monday and Monday night for dangerous
currents on the beaches of Lake Michigan. Waves around 4 feet are
expected.

There is a chance of thunderstorms Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but rainfall and flooding
reports are appreciated.

LMZ643>646-201945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
244 PM CDT Sun Aug 19 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms are expected late Monday afternoon and Monday night.

A Small Craft Advisory will likely be needed Monday into Tuesday
night due to high waves and brisk easterly winds backing
north.

There is a chance of thunderstorms Friday and Saturday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:36 PM CDTAreal Flood AdvisoryMKXDane114 min
Aug 20, 5:32 PM CDTFlash Flood WarningMKXDane3 hr
Aug 20, 6:52 PM CDTAreal Flood AdvisoryMKXDane, Iowa, Sauk3 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.